Alert archive / Mississippi / Flash Flood Warnings in 2014

Flash Flood Warning 103, NWS Memphis, TN

July 23, 2014Coahoma County, Quitman County, Mississippi

NWS Memphis, TN issued this flash flood warning at Jul 23, 2014, 6:05 PM CDT for Coahoma County, Quitman County, Mississippi. It was in force for 115 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2014, 6:05 PM CDT (23:05 UTC)
Expired
Jul 23, 2014, 8:00 PM CDT
In force
115 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Coahoma County, MS, Quitman County, MS

The radar

The Memphis radar (KNQA), 147 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 6:42 PM CDTFLASH FLOODClarksdale, MSSEVERAL STREETS FLOODED IN CLARKSDALE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 11.1 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2014-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 320 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2014-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
320 J/kg
Mixed-layer CIN
-305 J/kg
Mixed-layer LCL
1245 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

519 
WGUS54 KMEG 232305
FFWMEG
MSC027-119-240100-
/O.NEW.KMEG.FF.W.0103.140723T2305Z-140724T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
605 PM CDT WED JUL 23 2014

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
  WESTERN QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 800 PM CDT

* AT 605 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 2 INCHES OF RAINFALL  
  HAS OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL    
  PRODUCE AN ADDITIONAL 2 TO 3  INCHES OF RAIN OVER THE NEXT 2 HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLARKSDALE.

 THIS WARNING ALSO INCLUDES AREAS NEAR BEAVERDAM LAKE...FLOWER
  LAKE...HORSESHOE LAKE...MOON LAKE...OLD TOWN LAKE AND TUNICA LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3416 9092 3415 9081 3418 9081 3418 9089
      3424 9094 3420 9085 3427 9083 3431 9074
      3436 9076 3437 9068 3431 9066 3437 9066
      3443 9057 3443 9030 3407 9038 3407 9045
      3398 9045 3398 9065 3411 9067 3412 9096

$$
1 follow-up statement
315 
WGUS74 KMEG 240109
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
809 PM CDT WED JUL 23 2014

MSC027-119-240119-
/O.EXP.KMEG.FF.W.0103.000000T0000Z-140724T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
QUITMAN MS-COAHOMA MS-
809 PM CDT WED JUL 23 2014

...THE FLASH FLOOD WARNING HAS EXPIRED FOR COAHOMA AND WESTERN
QUITMAN COUNTIES...

THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO
EXPIRE.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3416 9092 3415 9081 3418 9081 3418 9089
      3424 9094 3420 9085 3427 9083 3431 9074
      3436 9076 3437 9068 3431 9066 3437 9066
      3443 9057 3443 9030 3407 9038 3407 9045
      3398 9045 3398 9065 3411 9067 3412 9096

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 3:15 PM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, Jul 23, 3:15 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
315 PM CDT WED JUL 23 2014

.DISCUSSION...

CURRENTLY...A COLD FRONT IS PUSHING SOUTH TOWARD THE REGION THIS
AFTERNOON TRIGGERING SHOWERS AND THUNDERSTORMS ACROSS PARTS OF THE
MIDSOUTH. ONE MCS HAS MOVED ACROSS WRN KY/SE MO INTO THE MO
BOOTHEEL AND NE AR THIS AFTERNOON WITH SOME REPORTS OF WIND
DAMAGE. ANOTHER CLUSTER OF STRONG STORMS AND HEAVY RAIN EXTENDS
JUST SOUTH OF I-40 FROM SELMER NORTHEAST TOWARD LEXINGTON
INCLUDING JACKSON.

STORMS ARE FEEDING ON A VERY UNSTABLE AIRMASS WITH DEWPOINTS IN
THE LOWER 70S...CAPES GREATER THAN 3000 J/KG AND LIFTED INDEX
VALUES OF -7C TO -8C. WIND FIELDS ALOFT ARE NOT THAT STRONG WITH
MID LEVEL AT ABOUT 30 KTS...BUT ENOUGH TO SUSTAIN ORGANIZATION.
A SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 7 PM ACROSS MO
BOOTHEEL AND MUCH OF EAST ARKANSAS. THE MCS OVER NE AR WILL
CONTINUE TO PROPAGATE SSW OVER THE NEXT COUPLE OF HOURS WITH
MAINLY A WIND THREAT. ELSEWHERE EXPECT ISOLD-SCT STORMS TO DEVELOP
SOME OF WHICH MAY BE STRONG TO SEVERE WITH MAINLY A WIND THREAT AS
WELL. LOCALIZED FLASH FLOODING IS ALSO POSSIBLE WITH HEAVIER SLOW
MOVING STORMS.

TONIGHT...MCS WILL DEPART INTO CENTRAL ARKANSAS BY EARLY THIS
EVENING AND A COLD FRONT WILL SWEEP SOUTH. MODELS ARE INDICATING
SOME ADDITIONAL DEVELOPMENT ALONG THE FRONT AS IT PASSES THROUGH.
AT THAT POINT INSTABILITY SHOULD BE ON THE WANE WITH A DIMINISHING
SEVERE THREAT. BY MIDNIGHT MOST OF THE ACTIVITY WILL BE SOUTH OF
I-40 WITH A DRIER...COOLER AIRMASS BEGINNING TO MOVE INTO NORTHERN
AREAS.

THURSDAY AND FRIDAY...THE FRONT WILL PUSH SOUTH OF THE AREA
THURSDAY MORNING WITH CLEARING SKIES AND DIMINISHING RAIN CHANCES.
AN UNSEASONABLY COOL AND DRY AIRMASS WILL PUSH IN FOR THURSDAY AND
THURSDAY NIGHT. HIGHS WILL BE IN THE LOWER TO MID 80S WITH LOWS IN
THE UPPER 50S TO MID 60S. FRIDAY WILL BE A LITTLE WARMER...THOUGH
HUMIDITY LEVELS WILL STILL BE LOW...AS UPPER LEVEL HIGH PRESSURE
STARTS TO BUILD BACK IN.

SATURDAY AND SUNDAY...SUMMER HEAT TRIES TO BUILD OVER THE AREA
THANKS TO A STRENGTHENING 594 DM UPPER RIDGE OVER THE SOUTHERN
PLAINS. LOOKS LIKE HIGHS WILL REBOUND INTO THE LOWER AND MID 90S
WITH INCREASING HUMIDITY LEVELS. STILL THINK THE MEX IS TOO HOT
WITH ITS UPPER 90S. HEAT INDEX VALUES MAY CLIMB ABOVE 100 DEGREES
OVER THE WEEKEND. BY SATURDAY NIGHT AN APPROACHING COLD FRONT MAY
LAUNCH AN MCS ACROSS THE NORTHERN TIER OF THE MIDSOUTH SO KEPT
SLIGHT CHANCE POPS ACROSS THE NORTHERN TIER. THUNDERSTORMS CHANCES
WILL INCREASE ACROSS THE AREA SUNDAY INTO SUNDAY NIGHT AS ANOTHER
COLD FRONT IS DRIVEN THROUGH THE AREA BY ANOTHER UNSEASONABLY
STRONG UPPER TROF ACROSS THE GREAT LAKES.

MONDAY INTO WEDNESDAY...DRY AND COOL WEATHER FILTERS IN BEHIND THE
FRONT. WELL BELOW NORMAL TEMPERATURES AND DRY WEATHER EXPECTED.

SJM

&&

.AVIATION...

18Z TAF CYCLE

VFR AND POSSIBLY MVFR CONDITIONS ARE EXPECTED THROUGHOUT
THE FORECAST PERIOD. THUNDERSTORMS HAVE BEGUN TO MOVE INTO THE
AREA AHEAD OF A COLD FRONT EXTENDING FROM QUEBEC INTO THE
SOUTHERN PLAINS. THE HRRR MODEL HAS COVERAGE OF THESE STORMS
DECREASING AS THEY ENTER INTO THE REGION. ADDED VCTS FOR KJBR AND
KMKL THROUGH THIS EVENING. A LOW PRESSURE SYSTEM OVER THE NORTHERN
GULF HAS CAUSED THUNDERSTORM ACTIVITY OVER NORTH MISSISSIPPI SO I
ADDED VCTS AT KTUP. FOG IS POSSIBLE TONIGHT AT KTUP AND KMKL DUE
TO LIGHT WINDS AND LOWER LEVEL MOISTURE. WINDS WILL BE SOUTH AHEAD
OF THE FRONT AND WILL TURN TO THE NORTH AFTER THE FRONT PASSES
EACH TAF SITE BEGINNING WITH KJBR AROUND 00Z.

JPM3

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jul 23, 3:38 PM CDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
338 PM CDT WED JUL 23 2014

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-242245-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
338 PM CDT WED JUL 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT WILL MOVE INTO THE MIDSOUTH THIS AFTERNOON INTO
TONIGHT. SHOWERS AND THUNDERSTORMS WILL OCCUR AHEAD OF THE FRONT.
THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS MUCH OF EASTERN
ARKANSAS NORTH OF INTERSTATE 40. DAMAGING WINDS WILL BE THE MAIN
THREAT AND LARGE HAIL WILL BE THE SECONDARY THREAT FROM THE
STORMS.

ELSEWHERE ACROSS THE MIDSOUTH A FEW STORMS MAY BECOME STRONG TO
POSSIBLY SEVERE THIS AFTERNOON INTO TONIGHT. DAMAGING WINDS WOULD
BE THE MAIN THREAT FROM THESE STORMS AS WELL.

LOCALLY HEAVY RAIN MAY PRODUCE ISOLATED FLASH FLOODING THIS
AFTERNOON INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT.

SJM

In the hours before

Special weather statement, Jul 23, 3:50 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
350 PM CDT WED JUL 23 2014

MSZ001-232130-
DE SOTO MS-
350 PM CDT WED JUL 23 2014

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 430 PM CDT FOR...

  NORTHERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES EAST OF SOUTHAVEN AT 350 PM CDT...
MOVING SOUTHWEST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN DESOTO COUNTY...INCLUDING LOCATIONS NEAR HERNANDO...HORN
LAKE...OLIVE BRANCH AND SOUTHAVEN...SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES LAKE MCKELLAR.

&&

LAT...LON 3500 9020 3499 8972 3481 8972 3483 9020
TIME...MOT...LOC 2050Z 047DEG 7KT 3498 8994
Local storm report, Jul 23, 3:55 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
355 PM CDT WED JUL 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     TSTM WND DMG     RECTOR                  36.26N 90.29W
07/23/2014                   CLAY               AR   PUBLIC

            ROOF TURBINE BLOWN OFF IN RECTOR.

0215 PM     TSTM WND DMG     RECTOR                  36.26N 90.29W
07/23/2014                   CLAY               AR   COUNTY OFFICIAL

            TREES AND POWER LINES DOWN AROUND CLAY COUNTY. SEVERAL
            COUNTY ROADS ARE BLOCKED BY THE TREES AND POWER LINES.

0220 PM     TSTM WND DMG     PARAGOULD               36.06N 90.51W
07/23/2014                   GREENE             AR   TRAINED SPOTTER

            HIGH WINDS BLEW TACO BELL SIGN ONTO HIGHWAY 412 NEAR
            PARAGOULD ALSO ROOF DAMAGE..TILES AND SHINGLES BLOWN OFF
            NEARBY HOMES NORTH OF JUNCTION OF HIGHWAY 49 ON HIGHWAY
            412.

0230 PM     TSTM WND DMG     PARAGOULD               36.06N 90.51W
07/23/2014                   GREENE             AR   PUBLIC

            HUDDLE HOUSE RESTARAUNT LOST LARGE SIGN IN GUSTY WINDS.

0230 PM     TSTM WND GST     PARAGOULD               36.06N 90.51W
07/23/2014  M62.00 MPH       GREENE             AR   BROADCAST MEDIA

0256 PM     TSTM WND GST     2 ENE JONESBORO         35.83N 90.65W
07/23/2014  M58.00 MPH       CRAIGHEAD          AR   ASOS

0305 PM     TSTM WND DMG     HENDERSON               35.44N 88.65W
07/23/2014                   CHESTER            TN   BROADCAST MEDIA

            POWER LINES DOWN IN HENDERSON.

0310 PM     TSTM WND DMG     JONESBORO               35.82N 90.69W
07/23/2014                   CRAIGHEAD          AR   PUBLIC

            TREES DOWN ON LAWSON ROAD. POWER LINES AND TREES DOWN ON
            HIGHWAY 63 AND ON HARRISBURG ROAD AND HIGHLAND ROAD JUST
            SOUTH OF JONESBORO.

0310 PM     TSTM WND DMG     POCAHONTAS              36.26N 90.97W
07/23/2014                   RANDOLPH           AR   PUBLIC

            LARGE TREE FELL ON HOUSE DAMAGING ROOF.

0311 PM     FLASH FLOOD      HENDERSON               35.44N 88.65W
07/23/2014                   CHESTER            TN   EMERGENCY MNGR

            HEAVY RAINS CAUSED FLOODING IN CITY AT 250 PM CDT. SOME
            STREETS CLOSED. STREAMS AND DITCHES FULL. COUNTY ROADS
            BECOMING IMPASSABLE. 1.42 INCHES OF RAIN MEASURED IN 1/2
            HOUR.

0312 PM     TSTM WND DMG     POCAHONTAS              36.26N 90.97W
07/23/2014                   RANDOLPH           AR   TRAINED SPOTTER

            TREES DOWN ALONG HIGHWAY 115 NEAR MAYNARD.

&&

MRM
Special weather statement, Jul 23, 3:56 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
356 PM CDT WED JUL 23 2014

MSZ001-002-008-TNZ088-089-232145-
TATE MS-MARSHALL MS-DE SOTO MS-SHELBY TN-FAYETTE TN-
356 PM CDT WED JUL 23 2014

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 445 PM CDT FOR...

  EASTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHEASTERN TATE COUNTY IN NORTHWEST MISSISSIPPI...
  WESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  EASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 8 MILES NORTH OF MT PLEASANT AT 357 PM
CDT...MOVING SOUTHWEST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN DESOTO...FAYETTE...MARSHALL...SHELBY AND TATE COUNTIES...
INCLUDING LOCATIONS NEAR BARTLETT...COLLIERVILLE...CORDOVA...
GERMANTOWN...HOLLY SPRINGS AND OLIVE BRANCH...SHOULD MONITOR THIS
STORM CLOSELY.

&&

LAT...LON 3469 8936 3469 8987 3539 8988 3538 8978
      3540 8978 3540 8970 3539 8970 3539 8965
      3538 8963 3540 8956 3540 8935
TIME...MOT...LOC 2057Z 027DEG 27KT 3505 8953
Special weather statement, Jul 23, 4:38 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
438 PM CDT WED JUL 23 2014

MSZ001-007-008-232215-
TUNICA MS-TATE MS-DE SOTO MS-
438 PM CDT WED JUL 23 2014

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 515 PM CDT FOR...

  DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  TATE COUNTY IN NORTHWEST MISSISSIPPI...
  TUNICA COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES WEST OF HERNANDO AT 439 PM CDT...
MOVING SOUTHWEST AT 60 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

PEOPLE IN DESOTO...TATE AND TUNICA COUNTIES...INCLUDING LOCATIONS
NEAR HERNANDO...HORN LAKE...OLIVE BRANCH...SENATOBIA AND SOUTHAVEN...
SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT
ALSO INCLUDES HORN LAKE...HORSESHOE LAKE...LAKE MCKELLAR...MIDWAY
LAKE AND ROBCO LAKE.

&&

LAT...LON 3469 9057 3470 9055 3463 9055 3468 9046
      3472 9057 3480 9053 3478 9050 3473 9052
      3474 9045 3488 9048 3489 9044 3483 9041
      3486 9034 3484 9031 3491 9025 3499 9031
      3498 8983 3456 8982 3454 9054 3467 9059
TIME...MOT...LOC 2139Z 052DEG 54KT 3481 9007
Local storm report, Jul 23, 5:17 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
517 PM CDT WED JUL 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     SE DOWNTOWN MEMPHIS     35.13N 90.05W
07/23/2014                   SHELBY             TN   BROADCAST MEDIA

            LARGE TREE FELL ACROSS HOLMES ROAD BETWEEN AIRWAYS BLVD
            AND TCHULAHOMA ROAD. THE TREE CAUSED ROAD TO BE CLOSED.

&&

MRM
Local storm report, Jul 23, 5:39 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
539 PM CDT WED JUL 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     TSTM WND DMG     RECTOR                  36.26N 90.29W
07/23/2014                   CLAY               AR   PUBLIC

            ROOF TURBINE BLOWN OFF IN RECTOR.

0215 PM     TSTM WND DMG     RECTOR                  36.26N 90.29W
07/23/2014                   CLAY               AR   COUNTY OFFICIAL

            TREES AND POWER LINES DOWN AROUND CLAY COUNTY. SEVERAL
            COUNTY ROADS ARE BLOCKED BY THE TREES AND POWER LINES.

0220 PM     TSTM WND DMG     PARAGOULD               36.06N 90.51W
07/23/2014                   GREENE             AR   TRAINED SPOTTER

            HIGH WINDS BLEW TACO BELL SIGN ONTO HIGHWAY 412 NEAR
            PARAGOULD ALSO ROOF DAMAGE..TILES AND SHINGLES BLOWN OFF
            NEARBY HOMES NORTH OF JUNCTION OF HIGHWAY 49 ON HIGHWAY
            412.

0230 PM     TSTM WND GST     PARAGOULD               36.06N 90.51W
07/23/2014  M62.00 MPH       GREENE             AR   BROADCAST MEDIA

0230 PM     TSTM WND DMG     PARAGOULD               36.06N 90.51W
07/23/2014                   GREENE             AR   PUBLIC

            HUDDLE HOUSE RESTARAUNT LOST LARGE SIGN IN GUSTY WINDS.

0256 PM     TSTM WND GST     2 ENE JONESBORO         35.83N 90.65W
07/23/2014  M58.00 MPH       CRAIGHEAD          AR   ASOS

0305 PM     TSTM WND DMG     HENDERSON               35.44N 88.65W
07/23/2014                   CHESTER            TN   BROADCAST MEDIA

            POWER LINES DOWN IN HENDERSON.

0310 PM     TSTM WND DMG     JONESBORO               35.82N 90.69W
07/23/2014                   CRAIGHEAD          AR   PUBLIC

            TREES DOWN ON LAWSON ROAD. POWER LINES AND TREES DOWN ON
            HIGHWAY 63 AND ON HARRISBURG ROAD AND HIGHLAND ROAD JUST
            SOUTH OF JONESBORO.

0310 PM     TSTM WND DMG     POCAHONTAS              36.26N 90.97W
07/23/2014                   RANDOLPH           AR   PUBLIC

            LARGE TREE FELL ON HOUSE DAMAGING ROOF.

0311 PM     FLASH FLOOD      HENDERSON               35.44N 88.65W
07/23/2014                   CHESTER            TN   EMERGENCY MNGR

            HEAVY RAINS CAUSED FLOODING IN CITY AT 250 PM CDT. SOME
            STREETS CLOSED. STREAMS AND DITCHES FULL. COUNTY ROADS
            BECOMING IMPASSABLE. 1.42 INCHES OF RAIN MEASURED IN 1/2
            HOUR.

0312 PM     TSTM WND DMG     POCAHONTAS              36.26N 90.97W
07/23/2014                   RANDOLPH           AR   TRAINED SPOTTER

            TREES DOWN ALONG HIGHWAY 115 NEAR MAYNARD.

0440 PM     TSTM WND DMG     SE DOWNTOWN MEMPHIS     35.13N 90.05W
07/23/2014                   SHELBY             TN   BROADCAST MEDIA

            LARGE TREE FELL ACROSS HOLMES ROAD BETWEEN AIRWAYS BLVD
            AND TCHULAHOMA ROAD. THE TREE CAUSED ROAD TO BE CLOSED.

0500 PM     FLASH FLOOD      SE DOWNTOWN MEMPHIS     35.13N 90.05W
07/23/2014                   SHELBY             TN   BROADCAST MEDIA

            DEEP WATER ON APPOLLO STREET NEAR HOLMES SOUTH OF
            AIRPORT.

0500 PM     FLASH FLOOD      SOUTHAVEN               34.97N 90.00W
07/23/2014                   DESOTO             MS   BROADCAST MEDIA

            FLOODING ON BROOKHAVEN DRIVE. WATER NEARLY 10 INCHES
            DEEP.

&&

MRM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 3:28 PM CDTSpecial Weather StatementMEGMarshall32 min
Jul 23, 3:50 PM CDTSpecial Weather StatementMEGDeSoto40 min
Jul 23, 3:56 PM CDTSpecial Weather StatementMEGMarshall49 min
Jul 23, 4:38 PM CDTFlash Flood WarningMEGDeSoto, Marshall, Tate, Tunica2 hr
Jul 23, 4:38 PM CDTSpecial Weather StatementMEGDeSoto, Tate, Tunica37 min
Jul 23, 4:49 PM CDTSevere Thunderstorm WarningMEGDeSoto, Tate, Tunica41 min
Jul 23, 5:12 PM CDTSevere Thunderstorm WarningMEGDeSoto, Tate, Tunica23 min
Jul 23, 6:03 PM CDTSevere Thunderstorm WarningMEGCoahoma, Quitman, Tallahatchie42 min

Nearby

Flash Flood Warnings in Mississippi, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.